Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Vein that looks ruptured in the crook of left elbow, on Plavix, baby Aspirin. What's this ?

I noticed tonight that I have a vein that looks like it has ruptured in the crook of my left elbow . I can literally see that it is coming from the outer vein in that area. I do not remember hitting it and it just doesn t look like a normal bruise . It was not there earlier today. I am on Plavix and a baby aspirin , as I had a heart attack 2 yrs ago, and I am 43.
Asked On : Fri, 1 Mar 2013
Answers:  2 Views:  152
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

As you are on Plavix (clopidogrel) which is an antiplatelet agent, chances of bleeding tendency is high even for trivial unnoticed trauma. I suspect the same in your case.

There is nothing to panic about the situation.
* Do ice packing over the affected area once in 2-3 hours which will reduce the expansion of the bruise by way of vasoconstriction.
* Use an elastic compression bandage around the bruised area
* After 72 hours, apply moist heat fomentation for the resolution of the bruise

If your condition is not improving with the above measures, consult your treating doctor for further management.

Hope this information is helpful. Good day
Answered: Wed, 4 Sep 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

Spontaneous rupture or leakage of a vein can sometimes occur particularly in persons using the type of the medications you are currently using.

There is usually spontaneous resolution in most cases.

You can consider speaking to your doctor to find out if he suggests any change in your current medication.

I hope this helps
Answered: Wed, 4 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor